Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 220, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 29, 2004, 4:00 PM CDT for Bexar County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 4:00 PM CDT (21:00 UTC)
- Expired
- Jun 29, 2004, 10:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bexar County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 292103
FFWSAT
TXC029-300300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
400 PM CDT TUE JUN 29 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR RIVER FLOODING IN THE FOLLOWING
COUNTIES...
BEXAR
* UNTIL 1000 PM CDT
* AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL CONTINUING ACROSS BEXAR COUNTY...MOVING NORTH
AT 15 TO 20 MPH.
RAINFALL AMOUNTS WILL AVERAGE ONE HALF TO ONE INCH PER HOUR...WITH
ISOLATED AMOUNTS TO 2 INCHES PER HOUR POSSIBLE. TOTAL RAINFALL
AMOUNTS THROUGH THIS EVENING COULD REACH 4 INCH IN ISOLATED
LOCATIONS.
THIS CONTINUED HEAVY RAINFALL ON SATURATED SOILS WILL CAUSE RAPID
RUN OFF OF WATER...CAUSING RAPID RISES ON LEON...SALADO AND OLMOS
CREEKS.
ALL RESIDENTS ALONG LEON...SALADO AND OLMOS CREEKS SHOULD BE
PREPARED TO MOVE TO SAFETY OR HIGHER GROUND IF FLOODING IS OBSERVED
OR ADDITIONAL WARNINGS ARE ISSUED.
NUMEROUS LOW WATER CROSSINGS...CREEKS...UNDERPASSES...AND FARM-TO
MARKET ROADS ARE LIKELY TO FLOOD ACROSS THE AREA THROUGH THE EVENING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY REMEMBER...TURN AROUND...DONT DROWN ALLOW EXTRA TIME TO
REACH YOUR DESTINATION SAFELY...PLAN TO USE ALTERNATE ROUTES...OR
CONSIDER STAYING WHERE YOU ARE UNTIL THE FLOOD THREAT PASSES.
LAT...LON 2929 9879 2916 9845 2945 9822 2971 9844
2971 9878
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:30 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 29, 2:30 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 230 PM CDT TUE JUN 29 2004 .DISCUSSION... THE FLASH FLOOD WATCH THAT IS IN PLACE FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY WILL CONTINUE UNTIL 4PM WEDNESDAY. A ANALYSIS OF SURFACE AND UPPER LEVEL DATA REFLECTS THE FOLLOWING: 1.A WEAK SURFACE RIDGE IS LOCATED TO THE EAST AND THIS RIDGE IS PROVIDING LOW LEVEL MOIST INFLOW OFF THE GULF INTO TEXAS. 2.A WEAK SURFACE RIDGE IS TO THE NORTHWEST AND IS NOT STRONG ENOUGH TO SLIDE SOUTHEAST. 3.A UPPER LEVEL INFLOW TAP FROM THE PACIFIC/BAJA REGION CONTINUES PROVIDING MOISTURE INTO THE TEXAS. THIS MOISTURE CONTINUES TO BE CHANNELED INTO TEXAS BETWEEN THE TWO PRESSURE RIDGES. THIS SYNOPTIC PATTERN RESULTS IN A LOW PRESSURE TROF OVER SOUTH CENTRAL TEXAS WITH MOISTURE FUNNELING INTO THIS REGION. AS LONG AS THE RIDGE TO THE EAST REMAINS DOMINATE...THIS CURRENT SYNOPTIC SITUATION WILL KEEP SOUTH CENTRAL TEXAS UNDER THE GUN FOR EXCESSIVE RAINFALL. THE MODELS KEEP THIS TREND IN PLACE THROUGH WEDNESDAY... BEFORE SLOWLY ENDING LATE WEDNESDAY NIGHT INTO THURSDAY. MODEL ANALYSIS SHIFTS THE LOW PRESSURE TROF EASTWARD BY WEDNESDAY MORNING WITH THE MAIN FOCUS OF RAIN MORE OVER THE EASTERN COUNTIES THAN WHAT IS CURRENTLY HAPPENING. EITHER WAY...MOST OF SOUTH CENTRAL TEXAS WILL CONTINUE TO RECEIVE FLASH FLOODING RAINS THROUGH TONIGHT AND WEDNESDAY BEFORE TAPERING OFF A TAD ON THURSDAY. BUT WITH THE MAIN THREAT BEING OVER THE EASTERN COUNTIES...THEN HIGHER PRECIPITATION PERCENTAGES WILL BE FORECASTED THERE. MODELS ARE IN AGREEMENT WITH ENDING THE RAIN EVENT ON THURSDAY. THE RIDGE TO THE EAST BUILDS WESTWARD AND THIS WILL CUTOFF THE UPPER LEVEL MOISTURE TAP FROM THE PACIFIC. WHAT WILL REMAIN IS A SLIGHT CHANCE OF AFTERNOON CONVECTION OVER THE EASTERN HALF OF SOUTH CENTRAL TEXAS...DUE TO HEATING AND THIS WILL BE MAINLY OVER EAST TEXAS SPILLING OVER INTO THE EASTERN COUNTIES OF SOUTH CENTRAL TEXAS. MODEL DIFFERENCES HAVE THE GFS AND ECMWF TRENDS THE GULF RIDGE WESTWARD AND PUSHING THE MOISTURE TROF INTO WEST TEXAS. THE GFS IS FASTER WITH THIS SCENARIO BUT THE END RESULTS ARE THE SAME. BY SUNDAY THE 4TH OF JULY...MODEL SHOWS A DRIER AIRMASS OVER TEXAS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 89 72 92 / 70 70 50 30 AUSTIN BERGSTROM INTL AIRPORT 74 88 71 91 / 70 70 50 30 DEL RIO INTL AIRPORT 72 91 74 94 / 50 50 20 20 SAN ANTONIO INTL AIRPORT 75 88 73 92 / 70 70 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING FOR ALL OF SOUTH CENTRAL TEXAS UNTIL 4PM WEDNESDAY. &&
Hazardous weather outlook, Jun 29, 6:00 AM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CDT TUE JUN 29 2004 TXZ171>173-183>194-202>209-217>225-228-301100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 600 AM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTY HAS BEEN EXTENDED THROUGH WEDNESDAY AFTERNOON. A VERY MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE. A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT...GRADUALLY SPREADING FROM WEST TO EAST ACROSS SOUTH CENTRAL TEXAS. HEAVY RAINFALL MAY CAUSE FLOODING. ADDITIONAL RAINFALL AMOUNTS WILL AVERAGE 1 TO 3 INCHES ARE LIKELY WITH ISOLATED AMOUNTS OF UP TO 6 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE FLASH FLOOD WATCH WILL EXTEND THROUGH WEDNESDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE. HEAVY RAINFALL MAY CAUSE FLOODING WEDNESDAY. THE WEATHER PATTERN IS EXPECTED TO CHANGE THURSDAY LEADING TO LOWER CHANCES OF RAINS FRIDAY INTO THE FOURTH OF JULY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 29, 3:19 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
319 PM CDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0110 PM FLASH FLOOD LOCKHART 29.87N 97.68W
06/29/2004 CALDWELL TX LAW ENFORCEMENT
SEVERAL ROADS CLOSED COUNTYWIDE.
1204 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
ARVIL AVE FROM ELMER TO KEITHA CLOSED.
0231 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
BABCOCK RD FROM HOLLYCOCK TO STRATHAVEN CLOSED.
0122 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
CALLAGHAN RD EAST OF WOODSIDE CLOSED.
0157 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
CALLAGHAN RD FROM FARRAGUT TO SLOAN CLOSED.
0232 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
CONTOUR DR FROM DICK FREDRICK TO MC CULLOUGH CLOSED.
0203 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
DANVERS DR FROM GLIDDEN TO DIME CLOSED.
1252 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
DEVINE RD TO 500 FEET NORTH OF DICK FREDRICK CLOSED.
1234 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
DREAMLAND DR FROM VANCE JACKSON TO WETBY CLOSED.
1246 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
GEORGE RD FROM HUNTERS BOW TO NW MILITARY DR CLOSED.
0111 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
LAVEN DR 500 FEET FROM CULEBRA CLOSED.
0853 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
MALTSBERGER LN AT SAN PEDRO CLOSED.
0131 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
MARTINIQUE ST WESTWARD TO ANDROS CLOSED.
0231 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
MEDINA BASE RD AT PALM VALLEY CLOSED.
0155 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
MILITARY DR SE AT GOLIAD CLOSED.
0231 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
NE ENTRANCE RD AT BITTERS CLOSED.
0104 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
NORTH LOOP W FROM NORTHPARK TO NORTH LOOP E CLOSED.
1052 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
OLD GRISSOM EAST OF CULEBRA CLOSED.
1228 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
OLD O CONNOR AT LOOKOUT RD CLOSED.
1221 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
ORSINGER LN AT SLEEPY HOLLOW CLOSED.
1048 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
OVERLAND DR AT LAKESHORE CLOSED.
1127 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
PETALUMA BV WEST AT LUDKE CLOSED.
0145 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
PINN RD FROM BROWNLEAF TO 151 CLOSED.
0233 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
PRUE RD FROM OAKLAND TO OLD BABCOCK CLOSED.
1217 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
RODRIGUEZ RD AT LEON CREEK CLOSED.
0155 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
SEELING BV AT DONALDSON CLOSED.
1221 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
SLEEPY LN AT SUNBURST CLOSED.
0233 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
TIMBER PATH FROM GRISSOM TO OLD GRISSOM CLOSED.
0155 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
WINE CUP AT DONALDSON CLOSED.
0156 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
WURZBACH RD 200 FEET FROM TIMBER HILL CLOSED.
1257 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
HAYS ST AT CHESTNUT CLOSED.
0219 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
MORNING GLORY DR AT MULBERRY CLOSED.
0210 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/29/2004 BEXAR TX LAW ENFORCEMENT
RED BUD DR AT DONALDSON CLOSED.
&&
VL/DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:19 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 56 min |
| Jun 28, 10:55 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 3 hr |
| Jun 28, 11:21 PM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Jun 28, 11:27 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Jun 29, 12:51 AM CDT | Flash Flood Warning | EWX | Uvalde | 6 hr |
| Jun 29, 1:56 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 4 hr |
| Jun 29, 2:30 AM CDT | Flash Flood Warning | EWX | Real | 4 hr |
| Jun 29, 3:19 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Jun 29, 6:01 AM CDT | Flash Flood Warning | EWX | Bandera, Edwards, Real, Uvalde | 4 hr |
| Jun 29, 10:03 AM CDT | Flash Flood Warning | EWX | Bastrop, Travis, Williamson | 3 hr |
| Jun 29, 10:12 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Caldwell, Comal, Guadalupe, Hays and 2 more | 4 hr |
| Jun 29, 10:36 AM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr | 4 hr |
| Jun 29, 11:44 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie | 4 hr |
| Jun 29, 12:03 PM CDT | Flash Flood Warning | EWX | Burnet, Llano | 4 hr |
| Jun 29, 12:35 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 29, 12:49 PM CDT | Flash Flood Warning | EWX | Fayette, Lee | 5 hr |
| Jun 29, 1:00 PM CDT | Flash Flood Warning | EWX | Bastrop, Travis, Williamson | 5 hr |
| Jun 29, 1:35 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Caldwell and 10 more | 4 hr |
| Jun 29, 1:49 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Karnes, Lavaca | 4 hr |
| Jun 29, 2:48 PM CDT | Flash Flood Warning | EWX | Dimmit, Real, Uvalde, Zavala | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.